Alert archive / Arkansas / Flash Flood Warnings in 2013
Flash Flood Warning 141, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 5, 2013, 8:26 PM CDT for Chicot County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2013, 8:26 PM CDT (01:26 UTC)
- Expired
- Oct 5, 2013, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Chicot County, AR
The radar
The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 9:45 PM CDT | FLASH FLOOD | Dermott, AR | SOME STREETS FLOODED IN THE DERMOTT AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1115 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886
WGUS54 KJAN 060126
FFWJAN
ARC017-060430-
/O.NEW.KJAN.FF.W.0141.131006T0126Z-131006T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT SAT OCT 5 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...DERMOTT...
* UNTIL 1130 PM CDT
* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
MULTIPLE CLUSTERS OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN
OVER CHICOT COUNTY...MOVING NORTHEAST AT 30 MPH. ESTIMATED RADAR
RAINFAL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHICOT JUNCTION AND MCMILLAN CORNER.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3352 9132 3352 9126 3356 9124 3351 9118
3344 9123 3345 9117 3350 9117 3347 9112
3343 9114 3341 9121 3339 9119 3339 9112
3345 9106 3342 9106 3301 9145 3356 9146
3357 9135
$$
DL2 follow-up statements
305
WGUS74 KJAN 060255
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SAT OCT 5 2013
ARC017-060430-
/O.CON.KJAN.FF.W.0141.000000T0000Z-131006T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-
955 PM CDT SAT OCT 5 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN CHICOT COUNTY...
AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN OVER CHICOT
COUNTY. THE STORM WERE MOVING NORTHEAST AT 30 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED
IN THE PAST THREE HOURS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
VILLAGE AND DERMOTT.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3352 9132 3352 9126 3356 9124 3351 9118
3344 9123 3345 9117 3350 9117 3347 9112
3343 9114 3341 9121 3339 9119 3339 9112
3345 9106 3342 9106 3301 9145 3356 9146
3357 9135
$$
DL329
WGUS74 KJAN 060424
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT SAT OCT 5 2013
ARC017-060434-
/O.EXP.KJAN.FF.W.0141.000000T0000Z-131006T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-
1124 PM CDT SAT OCT 5 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM CDT FOR
NORTHWESTERN CHICOT COUNTY...
LAT...LON 3352 9132 3352 9126 3356 9124 3351 9118
3344 9123 3345 9117 3350 9117 3347 9112
3343 9114 3341 9121 3339 9119 3339 9112
3345 9106 3342 9106 3301 9145 3356 9146
3357 9135
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:08 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 5, 3:08 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 308 PM CDT SAT OCT 5 2013 .SHORT TERM...THE WEATHER PICTURE OVER THE NEXT COUPLE OF DAYS REVOLVES AROUND THE COLD FRONT APPROACHING FROM THE WEST AND THE EVOLUTION OF TROPICAL STORM KAREN. THE LATEST TRACK FORECAST FOR KAREN CONTINUES TO SWING THE MINIMAL TROPICAL STORM (SUSTAINED WINDS AROUND 40 MPH) TO EXTREME SERN LA TONIGHT THEN OFFSHORE ALONG THE NRN GULF BEFORE MOVING INLAND NEAR MOBILE LATE SUNDAY. THE PREVIOUS THINKING ON KAREN STILL APPLIES...THAT HER EFFECTS ON OUR FORECAST AREA WILL BE MINIMAL BECAUSE OF OUR POSITION TO THE WEST OF THE CENTER. OF SOME SMALL CONCERN HOWEVER IS THE POSSIBILITY THAT THE COLD FRONT WILL BEGIN TO PHASE IN WITH THE NRN FRINGES OF THE LOW LEVEL CIRCULATION FROM THE REMNANTS OF KAREN...RESULTING IN ACCENTUATED LOW LEVEL CONVERGENCE/SHEAR OVER ERN ZONES SUNDAY. CURRENT MODEL SOLUTIONS ARE SUGGESTING A TIGHTENING OF SURFACE/850 TROUGHING OVER ERN ZONES EARLY TOMORROW. ALSO OF INTEREST IS THE RELATIVELY SMALL BUT NOTICEABLE INCREASE IN THE NONSUPERCELL TOR AND SIG SEVERE PARAMETERS IN THE EAST FOR SUNDAY MORNING. THIS WOULD SUGGEST A NON-ZERO POSSIBILITY OF A LOW TOP SPIN-UP IN THE EAST SUNDAY WITH LAPSE RATES/CAPE LOOKING INSUFFICIENT FOR DEEP CONVECTION. THE POSSIBILITY OF THIS DOES NOT LOOK HIGH ENOUGH TO BE ADDED TO THE OUTLOOK AT THIS TIME. WHAT WILL BE ADDED TO THE HWO TODAY WILL BE THE POTENTIAL FOR POCKETS OF HEAVY RAINFALL WITH THE FRONTAL PASSAGE TONIGHT AND SUNDAY. GENERAL MODEL CONSENSUS IS FOR RAINFALL TOTALS AROUND ONE HALF TO AN INCH IN THE WEST TONIGHT AND ONE HALF TO AN INCH/INCH AND A HALF IN THE EAST SUNDAY. HOWEVER WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES FOR MOST OF THE AREA AND HEALTHY 250 MB DIVERGENCE DEVELOPING IN ASSOCIATION WITH THE BOUNDARY WE COULD SEE POCKETS OF HEAVY DOWNPOURS THAT WOULD PRODUCE PONDING WATER ON ROADWAYS AND IN LOW LYING AREAS. THIS POSSIBILITY WILL BE ADDED TO THE OUTLOOK. HAVE FOLLOWED WETTER POPS FROM PREVIOUS FORECAST FOR SUNDAY OVER THE LATEST MOS NUMBERS. INCREASED LOW TEMPERATURES FOR TONIGHT A COUPLE OF DEGREES OVER THE MAV...KEEPING THE FORECAST FROM THE LOW TO MID 60S OVER NWRN ZONES TO UPPER 60S TO LOWER 70S AT MOST OTHER LOCATIONS. A SIGNIFICANTLY COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION BEHIND THE FRONT...OUR TRADITIONAL STATE FAIR COOL DOWN APPARENTLY ON TRACK. CLOUD COVER LOOKS TO CLEAR IN THE WAKE OF THE FRONT SUNDAY NIGHT TO BRING WHAT MOST PEOPLE WOULD CONSIDER PLEASANT WEATHER FOR THE BEGINNING OF NEXT WEEK. .LONG TERM...TUESDAY THROUGH SATURDAY...IT WILL BE DRY THROUGH MOST OF THE LONG TERM WITH LOW RAIN CHANCES RETURNING BY SATURDAY. NORMAL AFTERNOON HIGHS RUN IN THE UPPER 70S NORTH TO THE LOWER 80S SOUTH. NORMAL LOWS RUN IN THE LOW TO MID 50S. COOLER THAN NORMAL TEMPERATURES ARE EXPECTED MONDAY BUT ABOVE NORMAL TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH SATURDAY. A GRADUAL WARMING TREND WILL BEGIN TUESDAY AS THE CLOSED LOW CONTINUES MOVING NORTHEAST AND MID LEVEL RIDGING MOVES OVER OUR REGION FROM THE WEST. THIS RIDGING ALOFT WILL STRENGTHEN THE SURFACE RIDGING OVER OUR CWA AS WELL THROUGH WEDNESDAY. TEMPERATURES WILL TOP OUT NEAR NORMAL TUESDAY AFTERNOON THEN A COUPLE DEGREES ABOVE NORMAL WEDNESDAY. HUMIDITY WILL REMAIN LOW THROUGH WEDNESDAY. MID LEVEL RIDGING SHIFT EAST OF OUR CWA THURSDAY WHILE THE SURFACE HIGH SHIFTS EAST TO THE MID ATLANTIC SEABOARD AND RIDGES BACK ACROSS THE GULF COAST STATES. THIS WILL KEEP THE GULF CLOSED AND MAINTAIN A RELATIVELY DRY NORTHEAST TO EAST FLOW THURSDAY AND FRIDAY. MID LEVEL RIDGING WEAKENS OVER THE REGION SATURDAY WHILE THE SURFACE HIGH SHIFTS EAST INTO THE ATLANTIC RESULTING IN A MORE SOUTHEAST FETCH OFF THE GULF. MODEL CONSENSUS SUGGESTS ENOUGH MOISTURE FOR SOME AFTERNOON AND EVENING CONVECTION IN THE SOUTH AND WEST SATURDAY. /22/ && .AVIATION...SATELLITE IMAGES/LATEST OBS SHOW GENERAL VFR CONDITIONS ACROSS THE REGION. THERE WAS ALSO SPOTTY SHOWERS PUSHING NORTH OVER SOUTH HALF OF MS AND NORTHEAST LOUISIANA. EXPECT SHOWERS WITH EMBEDDED TSRA TO DIMINISH SOME BY EARLY THIS EVENING BEFORE IT INCREASES IN COVERAGE AHEAD OF A COLD FRONT FROM THE WEST TONIGHT AND OVERSPREAD THE REGION BY EARLY SUNDAY. THE COLD FRONT WL PASS OVR THE REGION LATE TONIGHT INTO SUNDAY WITH MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. SOME OF THE SHOWERS COULD HAVE BRIEF HEAVY DOWNPOURS. EXPECT THE SHOWERS TO DECREASE FROM THE WEST SUNDAY AFTERNOON AS THE FRONT EXITS THE REGION. WINDS WILL BE FROM THE SOUTH AT 5 TO 10 KNOTS THIS AFTERNOON. LIGHT TONIGHT THEN SWITCH FROM THE NORTHWEST...WHICH WILL SPREAD ACROSS THE REGION THROUGH SUNDAY AT AROUND 5 TO 10 KNOTS./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 78 52 78 / 63 74 9 0 MERIDIAN 70 79 51 77 / 39 79 35 1 VICKSBURG 67 76 50 77 / 74 60 7 0 HATTIESBURG 71 82 55 79 / 44 77 18 0 NATCHEZ 67 78 51 77 / 69 51 6 0 GREENVILLE 64 74 51 76 / 79 45 6 0 GREENWOOD 66 74 49 74 / 71 71 9 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 03/22/17
Hazardous weather outlook, Oct 5, 1:21 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 121 PM CDT SAT OCT 5 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 121 PM CDT SAT OCT 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY LOCALLY HEAVY RAINFALL WITH POUNDING OF ROADWAYS WILL BE POSSIBLE FOR LATE TONIGHT INTO SUNDAY AS A COLD FRONT CROSSES THE REGION. EXPECT SHOWERS AND SOME THUNDERSTORMS TO PUSH NORTHEAST ALONG THE FRONTAL BOUNDARY. THIS MAY CAUSE SOME AREAS TO GET REPEATED ROUNDS OF SHOWERS WITH LOCALIZED HEAVY RAINFALL. THE LOCALLY HEAVY RAINS WILL BEGIN TO AFFECT THE WESTERN AREAS LATE TONIGHT INTO SUNDAY MORNING THEN WILL PUSH OVER THE EASTERN AREAS ON SUNDAY MORNING THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 12:13 AM CDT | Flash Flood Warning | JAN | Chicot | 2 hr |
| Oct 6, 2:14 AM CDT | Flash Flood Warning | JAN | Chicot | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.